Get your Health question answered in 3 easy steps

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest medication to delay periods

Answered by
Dr.
Dr. Madhuri N Bagde

OBGYN

Practicing since :2001

Answered : 1390 Questions

default
Posted on Wed, 20 Aug 2014 in Menstruation and Miscarriage
Question: We got married one month ago and will be going on my honeymoon from 19th august 2014 to 01 september 2014. My wife's period coincides with the honeymoon period.Please suggest medicine to delay it.

She is interested in getting depo provera injection first and after one week want to get IUD (either hormonal IUD or simple "copper T" as suggested by you), to avoid pregnancy 100%.

Beside This I have few more question.

1. Can she get Depo-Provera injection and hormonal IUD (or Copper T) simultaneously at the same time?

2. Can She take norethisterone tablet to delay my period for the honeymoon vacation. What should be the dosage and for how long. Her last period (Menstruation) started on 27th July 2014, and menstruation cycle is of around 25 to 27 days.

3. Can norehisterone tablet be taken after depo provera injection and IUD insertion, will it cause any problem either now or in future fertility or pregnancy?

4. which contraceptive pill (please mention brands available in INDIA) is best suited for my wife?
doctor
Answered by Dr. Madhuri N Bagde 41 minutes later
Brief Answer:
detailed answer below.

Detailed Answer:
Hello and welcome,

These are too many queries in one and I will try to address them one by one.

Ways to prevent periods:
1. First of all if she has had a period on 27th and is expecting the next one around 23rd or later. It is 30th today that is day 4 of her period. I recommend that she takes oral contracpetive pills beginning from today once daily for 21 days. The pills will begin protecting from pregnancy 7 days from today and then there is no need to use a contraceptive. However as you are travelling on 19th then she can stop the pills around 10th or 11th and will have a period in the next 7 days. So she will be through with her periods by then. But please remember that there is no guarantee that these pills [ or any other ones] will cause a period as we are altering her normal cycle and it may not be always possible to manipulate it. However the method works in most cases and should hopefully work for you too.

Then she can take either the depo shot on day 1 -2 of the period or the IUD on day 4 of her period. There is absolutely no need to use two methods as both have same failure rate and it is not that the two used togehter will protect more. Also if a depo shot is used, hormone IUD is absolutely not recommended as there will be too many hormones in her body and may damage her vital organs like liver and kidney etc. So please do not do this.

Please remember that depo shots cause irregular bleeding or spotting so I advise that you have a consultation with a gynecologist first and have a one to one talk to understand the advantages and disadvantages of these products.

2. Other way out is to begin norethisterone [ after prescription by a doctor] twice daily from 21st till your return back and then stop it. This may work better. However if she is taking these tablets then no depo shots or hormone IUD can be allowed. You must use condoms in this case to prevent pregnancy throughout the honeymoon period.

Personally I do not recommend an IUD to women that do not have babies as their is a small risk of infection that may hamper future fertility. Even though the hormone preparations claim that they do not hamper fertility but we always advise to use contraceptive only after fertility has been tested. This means that atleast one pregnancy has occured. It happens in many cases that people use contraception only to discover later that they had infertility and then loose so many years in treatment. In a small segment of women hormones may upset the natural rhythm and then there are issues in regaining it back.

So for all couples that do not have any babies the best method is condoms if used properly and in every act. They not only protect but also prevent sexual infections. Also as they do not have any hormones they do not affect the natural fertility potential.

About the pill most suitable, this needs and examination and then only can be commented upon. So it is better to get her evaluated before this.

So take care and let me know if there are any more issues.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Madhuri N Bagde 9 hours later
Respected Dr. XXXXXXX

Thank you for your prompt and well explained answers to my queries.

Just one more question.

How is the contraceptive pill "SAHELI" (composition: Ormeloxifene). Is it superior or inferior than other contraceptive in the market. Are there any serious or long term side effects to it.

I assure you that I will get her evaluated by a doctor before starting any contraceptive pill, however I need your esteemed opinion on "SAHELI" before I go to consult a doctor.

Also It would be kind of you if you could suggest any blood test or other test that I should get done before visiting the doctor. Please mention the test name.

Thanks and warm regards in advance.
doctor
Answered by Dr. Madhuri N Bagde 14 hours later
Brief Answer: XXXXXXX can be used

Detailed Answer:
Hello and welcome back XXXX,

Thanks for the appreciation.

There are two types of pills. Hormonal ones contain hormones and others are non hormonal. XXXXXXX is a non hormonal contraceptive pill. It creates an environment that does not permit the baby to attach to the mother even if pregnancy occurs. If used properly the failure rate is about 2 pregnancies in 100 women in one year. So if 100 women use it for one year there will be two pregnances. However the actual rate that we observe in practice is a bit higher and may be related to improper use of the pill.

It is safe but again I do not advocate long term use of any one method in women that do not have chioldren. So use it for say a year and then try to use condoms and see if her natural menstrual cycles are occurring properly or not for a few months.

There is no particular test as such that needs to be done now. If there is a need for anything specific then your doctor will inform you after evaluation.

Hope this helps.

Wish you both the very best.

Do let me know if there are any more concerns and I would be glad to help.

And thanks once again.
Dr Madhuri


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on Liver

doctor1 MD

I am on both medication and I am willing to only take one of them. Which one would be better to take with less future problem like with my liver or really any long term problems. I am on zetia and Zocor. Which one do you prefer. Is am and will only take one.

doctor1 MD

would it be prudent to test liver function (blood test) -- given Lipase has been trending upwards (just above normal) Amylase trending lower (although in range), vitamin D -- low requested to take supplements, and EUS performed was normal. I m thinking these results could be related to liver, am I on the right track?

doctor1 MD

before i was diagnosed of a non-alcoholic fatty liver, and after 3 mon ths, it was lowered in my last lab test results, now i felt uncomfortable in my left loin (on anf off). what it could be? sometimes my left eye have qutie pain (but not really pain). thanks

doctor1 MD

I have raised liver enzymes, blurry vision, digestive problems, itchy skin, and im exhausted. No jaundice. Could the problem be my liver or possibly celiac. I don t ever drink but do take prescription medication. I also worked daily with cleaning products for six months.

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume liquor on a regular basis thats why got those test done; but all of sudden i realized that last week...